MAUDE Adverse Event Report: K2M, INC. CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90295
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a denali curved thoracic probe broke intra-operatively.Surgery was successfully completed with another probe and no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.As the device was not returned for investigation, the failure mode could not be confirmed, and a root cause could not be determined conclusively.H3 other text : device not returned to stryker.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection observed that the device had fractured at its tip.Heavily worn laser markings were also observed.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Review of manufacturing records reveal that the device was about ten years old at the time of event.Repeated use of the instrument throughout its service life could have compromised the material integrity at the probe tip, resulting in fracture.The cause of the reported event will be classified as normal wear.

Brand Name
CURVED THORACIC PROBE, W/SILICONE HANDLE; SIZE 2.0"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11375480
Report Number3004774118-2021-00060
Device Sequence Number3742874
Product Code LXH
UDI-Device Identifier10888857011076
UDI-Public10888857011076
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90295
Device Lot NumberAMGA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer05/30/2021
09/28/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/28/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1